MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint that "saline bags had emptied" was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial balloon during the functional pressure leak test of the returned icy catheter (lot # 188015).The probable root cause of the reported complaint could be a latent defect in the bond.A visual inspection of the returned catheter was performed and found no physical damage to the catheter.Dried blood residue was observed inside balloons and luer tubings.During functional testing, all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the proximal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 188015.
 
Event or Problem Description
The icy catheter (lot # 188015) was inserted into the patient's femoral vein for ivtm therapy.During the maintenance phase of the treatment, the thermogard console displayed an "air trap" alarm.The nurse observed blood in the start-up kit (suk) tubing and noticed that the saline bag had emptied.The nurse replaced the saline bag and resumed the therapy.However, the 2nd saline bag ran empty as well.The nurse contacted zoll clinical team and was advised to remove the catheter.The customer did not provide any further information.The reported incident did not cause any harm to the patient.
 
Event or Problem Description
The icy catheter (lot # 188015) was inserted into the patient's femoral vein for ivtm therapy.During the maintenance phase of cooling, the thermogard console displayed an "air trap" alarm.The pump rotor stopped, and the console went into standby mode.The nurse observed blood in the start-up kit (suk) tubing and noticed that the 500-ml saline bag had emptied.The nurse replaced the saline bag to resume the therapy.Initially, it was reported that the second saline bag ran empty as well.However, upon follow-up, the customer stated that after replacing the first saline bag, they contacted the zoll immediately.The zoll clinical team advised the customer to remove the catheter.The dwell time of the catheter was about two days (less than 24 hours).The catheter was replaced, and the treatment continued and was completed with the same thermogard console.The customer suspected an infusion of 500 milliliters of saline into the patient's bloodstream.The reported incident did not cause any harm to the patient.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated and corrected based on the received additional information.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key17409826
Report Number3010617000-2023-00633
Device Sequence Number5962304
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number188015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown